Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Experiencing upper abdomen pain. Having headache. Cure?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
my daughter is at camp and is experiencing upper left abdomen pain (stabbing) along with lower right abdomen pain - just coming and going. She said she has headache and feels like she will pass out when she stands up. She also said BM was mixed with black tarry blood when she went last night.
Posted Mon, 15 Jul 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 24 minutes later

Thank you for the query.

Black tarry like stool is a very serious symptom. It can indicate bleeding from peptic ulcer. Upper left abdominal pain can be another peptic ulcer symptom. Due to blood loss she may feel weak (like she will pass out) and become pale. She may also suffer from nausea and chest burning. The upper abdominal pain could be present from time to time before this episode.

Lower right abdominal pain can be caused by appendicitis (this should be ruled out at first), urinary tract stones, ovarian cyst.
For appendicitis it is characteristic that the pain appears in the upper abdomen and after few hours migrates to the lower right abdomen. Nausea, accelerated heart rate, fever, pain while walking or coughing can be also present.

I suggest you to do not wait anymore and take your daughter to the doctor right away. Blood work should be done at first. In case of low hemoglobin level, gastroscopy is necessary. Abdominal ultrasound should be also performed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor